Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 56, NWS Atlanta, GA

March 4, 2008Jasper County, Morgan County, Putnam County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 4, 2008, 5:04 PM EST for Jasper County, Morgan County, Putnam County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2008, 5:04 PM EST (22:04 UTC)
Expired
Mar 4, 2008, 5:45 PM EST
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Jasper County, GA, Morgan County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 88 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 5:15 PM ESTTSTM WND DMGNe Monticello, GAFOUR TREES DOWN COUNTYWIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:04 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 042204
SVRFFC
GAC159-211-237-042245-
/O.NEW.KFFC.SV.W.0056.080304T2204Z-080304T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN PUTNAM COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 545 PM EST

* AT 501 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTICELLO...MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GODFREY.

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3343 8326 3324 8370 3332 8375 3353 8347
      3353 8345 3361 8335 3354 8326 3351 8328
      3350 8327
TIME...MOT...LOC 2204Z 235DEG 50KT 3333 8363

$$
2 follow-up statements
000 
WWUS52 KFFC 042222
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EST TUE MAR 4 2008

GAC159-211-237-042245-
/O.CON.KFFC.SV.W.0056.000000T0000Z-080304T2245Z/
PUTNAM GA-JASPER GA-MORGAN GA-
522 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR SOUTHEASTERN MORGAN...EAST CENTRAL JASPER AND NORTHWESTERN PUTNAM
COUNTIES...

AT 521 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
RUDDEN...MOVING NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKHEAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3325 8367 3325 8369 3330 8369 3352 8346
      3361 8335 3354 8326 3351 8328 3350 8327
      3343 8326
TIME...MOT...LOC 2222Z 235DEG 50KT 3347 8338

$$
000 
WWUS52 KFFC 042235
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EST TUE MAR 4 2008

GAC159-042245-
/O.CAN.KFFC.SV.W.0056.000000T0000Z-080304T2245Z/
JASPER GA-
535 PM EST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER COUNTY IS
CANCELLED...

.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3331 8353 3343 8353 3343 8352 3344 8354
      3361 8335 3354 8326 3351 8328 3350 8327
      3343 8326
TIME...MOT...LOC 2235Z 235DEG 50KT 3357 8320

$$

GAC211-237-042245-
/O.CON.KFFC.SV.W.0056.000000T0000Z-080304T2245Z/
PUTNAM GA-MORGAN GA-
535 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR SOUTHEASTERN MORGAN AND NORTHWESTERN PUTNAM COUNTIES...

AT 530 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED 6 MILES SOUTHEAST OF BUCKHEAD...MOVING NORTHEAST AT
55 MPH.

.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3331 8353 3343 8353 3343 8352 3344 8354
      3361 8335 3354 8326 3351 8328 3350 8327
      3343 8326
TIME...MOT...LOC 2235Z 235DEG 50KT 3357 8320

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:24 PM EST, 40 minutes earlier.

Area forecast discussion, Mar 4, 4:24 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EST TUE MAR 4 2008

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
STRONG NEGATIVELY TILTED SHORT WAVE ROTATING RAPIDLY FROM THE SE
U.S. INTO THE MID-ATLANTIC. VERY FAVORABLE ENVIRONMENT FOR SEVERE
WEATHER IN PLACE THIS AFTERNOON...BUT IT APPEARS THAT WIDESPREAD
EARLY MORNING PRE-FRONTAL CONVECTION MAY HAVE SAVED US FROM A
WIDESPREAD TORNADO OUTBREAK. UNFORTUNATELY...THE POTENTIAL FOR
TORNADOES HAS STILL NOT ENDED ACROSS OUR EASTERN ZONES. CONSIDERABLE
DESTABILIZATION OF AIR MASS BEHIND PRE-FRONTAL CONVECTION OCCURRED
DURING THE EARLY AFTERNOON AS TEMPS ROSE TO NEAR 70 AND DEWPOINTS
ROSE INTO THE 60S IN NARROW CHANNEL JUST AHEAD OF THE FRONT.
CONVECTION BEGAN DEVELOPING IN THIS AREA AROUND NOON NEAR THE AL/GA
BORDER AND HAS PROGRESSED RATHER SLOWLY INTO CENTRAL/EASTERN GA.
BEST SHEAR AND HELICITY HAS PROGRESSED FURTHER EAST INTO THE
CAROLINAS...BUT BEST INSTABILITY ACROSS OUR EASTERN CWA. GIVEN THAT
THE BEST SHEAR/HELICITY AND INSTABILITY ARE OUT OF PHASE AND THE
ENTIRE AREA WAS WORKED OVER BY EARLY MORNING CONVECTION...THIS
APPEARS TO HAVE SAVED US SO FAR FROM MORE THAN JUST A FEW TREES DOWN
AND MINOR DAMAGE. NONETHELESS...THREAT FOR SEVERE AND ISOLATED
TOR REMAINS HIGH ALONG NARROW LINE OF CONVECTION PROGRESSING THROUGH
EASTERN ZONES AT THIS TIME. UNTIL THAT HAS MOVED OUT OF THE
CWA...WILL CONTINUE MENTION OF SEVERE IN THOSE COUNTIES. THREAT FOR
SEVERE ENDS IMMEDIATELY BEHIND THE LINE AS DEWPOINTS DROP A GOOD 10
DEGREES WITHIN AN HOUR AS WINDS SHIFT TO THE WEST. WILL CLEAR
COUNTIES FROM WW 96 AS NEEDED BEHIND LINE. FAR SOUTHERN COUNTIES
LESS LIKELY TO SEE SEVERE FROM THIS SECOND ROUND...BUT NOT
COMFORTABLE IN CLEARING THOSE COUNTIES FROM WATCH UNTIL DRIER AIR
WORKS INTO THE REGION FROM THE WEST.

COLD ADVECTION BEHIND SYSTEM NOT NEARLY AS IMPRESSIVE AS EARLIER
EXPECTED OR COMPARED TO LAST WEEKS SYSTEM. UPPER LOW PULLS RAPIDLY
NE OF THE AREA DURING THE EVENING. FEEL THREAT FOR ANY -SHSN IS VERY
LIMITED AS LOW-LEVELS DRY OUT QUICKLY AND SFC TEMPS REMAIN WELL
ABOVE FREEZING. HAVE REMOVED MENTION OF -SHSN OR FLURRIES WITH THIS
PACKAGE. GENERALLY ACCEPTED MAV MOS FOR OVERNIGHT MINS...AS MET MOS
APPEARS TOO LOW. CONSIDERABLE DIFFERENCE NOTED BETWEEN MAV AND MET
MOS FOR WED...UP TO 10 DEGREES AT SOME SPOTS. HAVE COMPROMISED
BETWEEN THE WARMER MAV AND THE COLDER MET.

STRONG...GUSTY WEST WINDS NOTED BEHIND THE FRONT...GENERALLY 15-25
MPH WITH GUSTS 30-35 MPH. GUIDANCE HAS NOT DONE A GOOD JOB IN
PICKING UP ON THE STRONG WINDS BEHIND THIS SYSTEM. EARLIER ISSUED A
WIND ADVISORY FOR ALL EXCEPT THE SE PART OF THE CWA BASED ON
UPSTREAM INDICATIONS. WILL CONTINUE THROUGH 8 PM EST...BUT MAY NEED
TO EXTEND IF GRADIENT DOES NOT RELAX AROUND SUNSET. HOWEVER...WOULD
EXPECT THE GRADIENT TO RELAX QUICKLY AFTER SUNSET AS THE UPPER LOW
MOVES RAPIDLY TOWARD THE PA/MD AREA.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE EXTENDED FORECAST CONTINUES TO BE PROBLEMATIC...BUT THERE
REMAINS A GENERAL CONSENSUS FOR RAIN IN THE FRI-SAT TIME FRAME.
POLAR VORTEX STILL EXPECTED TO INTENSIFY DURING THE EARLY PART OF
THE EXTENDED PERIOD AND PROGRESS SLOWLY EASTWARD. A BROAD UPPER
TROUGH WILL EVOLVE OVER THE EASTERN U.S. BY THE WEEKEND. ZONAL UPPER
FLOW AND DOWNSLOPE WEST WINDS WILL PROVIDE FOR DRY COOL NIGHTS AND
WARM DAYS WED-THU. THEN...IN RESPONSE TO THE UPSTREAM DEEPENING OF
THE UPPER LOW...A SFC LOW WILL DEVELOP IN THE EASTERN GULF AND TRACK
UP THE SE U.S. AND MID-ATLANTIC COAST FRI-SAT. WITH GOOD UPSTREAM
PVA STILL IN PLACE...THIS APPEARS TO BE A CLASSIC SE U.S. TYPE COLD
RAIN EVENT.  THE BEST QPF WILL BE FOCUSED CLOSER TO THE SFC LOW NEAR
THE COAST...WITH JUST LIGHT AMOUNTS FURTHER NW. LATEST MODEL
LOW-LEVEL THICKNESS VALUES AND 850MB TEMPS NO LONGER SUPPORTIVE OF
WINTER PCPN...SO HAVE CHANGED ALL AREAS TO JUST -RA...BUT KEPT
LIKELY POPS IN PLACE FRI WITH GOOD ISENTROPIC LIFT AND UPPER
DYNAMICS WITH DEEP DIGGING UPPER TROUGH IN THE CENTRAL U.S. AS UPPER
TROUGH DIVES FURTHER SE AND BEGINS TO LIFT OUT EARLY SAT...THERE MAY
BE SOME -SHSN NORTH GA...OTHERWISE CLEARING EXPECTED SAT...WITH
DRY...MILD CONDITIONS RETURNING FOR THE REMAINDER OF THE WEEKEND AND
INTO THE FIRST PART OF NEXT WEEK. THE NEXT SYSTEM OF SIGNIFICANCE
REMAINS BEYOND THIS FORECAST...TOWARD THE END OF NEXT WEEK. BELOW
NORMAL TEMPERATURES CAN BE EXPECTED FOR AT LEAST THE FIRST HALF OF
THE EXTENDED AS THE UPPER TROUGH SHIFTS INTO THE EASTERN STATES AND
PROVIDES DEEP NORTHWEST FLOW ALOFT. CLOUDS AND RAIN WILL KEEP TEMPS
WELL BELOW NORMAL FRI. MILDER CONDITIONS WILL RETURN BY SUN-MON AS
FLOW ALOFT BECOMES MORE ZONAL. MANY AREAS WILL ONCE AGAIN SEE TEMPS
NEAR OR SLIGHTLY BELOW FREEZING BY THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          39  60  37  70  46 /  10   0   0   5  50
ATLANTA         36  59  39  65  46 /   5   0   0   5  60
BLAIRSVILLE     31  51  32  59  44 /  10   0   0   5  50
CARTERSVILLE    34  58  30  65  42 /   5   0   0   5  60
COLUMBUS        39  63  40  72  48 /   5   0   0  10  60
GAINESVILLE     36  58  38  63  44 /   5   0   0   5  50
MACON           40  64  34  71  48 /  10   0   0  10  60
ROME            34  58  32  65  43 /  10   0   0  10  60
PEACHTREE CITY  37  59  32  66  41 /   5   0   0  10  60
VIDALIA         42  65  42  73  47 /  40   0   0  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...WALKER...
WALTON...WARREN...WASHINGTON...WEBSTER...WHITE...WHITFIELD...
WILKES...WILKINSON.

&&

19
Hazardous weather outlook, Mar 4, 1:38 PM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EST TUE MAR 4 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
138 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS
EVENING OVER MUCH OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG COLD FRONT WAS APPROACHING NORTHWEST GEORGIA THIS
AFTERNOON...AND WILL CONTINUE ACROSS THE STATE THROUGH THIS
EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY SEVERE THUNDERSTORM THAT
DEVELOPS WILL BE DAMAGING WINDS OF 60 MPH OR MORE. ISOLATED
TORNADOES ARE ALSO POSSIBLE.

.DISCUSSION...
WITH SOME BREAKS IN THE CLOUD COVER ALLOWING SURFACE HEATING...THE
ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS AFTERNOON AHEAD OF
THE COLD FRONT. THE SYSTEM WILL BE COMBINED WITH A STRONG LOW
LEVEL JET OF ABOUT 70 KNOTS AND STRONG VERTICAL WIND SHEAR. THIS
WILL ALLOW STORMS THAT BECOME SEVERE TO SUPPORT NOT ONLY A
DAMAGING WIND THREAT...BUT WILL ALSO ALLOW SOME STORMS TO ROTATE.
ISOLATED TORNADOES ARE POSSIBLE. MUCH OF NORTH AND CENTRAL GEORGIA
WILL HAVE THE POTENTIAL FOR SEVERE THUNDERSTORMS...THE MOST
FAVORABLE AREA IS ALONG AND EAST OF A LINE FROM DAHLONEGA TO
SPARTA TO SWAINSBORO LINE THIS AFTERNOON AND EVENING.

.OTHER HAZARDS...
STRONG WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE
ACROSS NORTH GEORGIA TODAY. GUSTS TO 45 MPH ARE POSSIBLE IN THE
HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN PREPARED FOR ACTIVATION THROUGH EARLY THIS
EVENING.

In the hours before

Special weather statement, Mar 4, 4:11 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EST TUE MAR 4 2008

GAZ025-027-035>037-047>049-058-059-042200-
411 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN BUTTS...JASPER...
NEWTON...MORGAN...WALTON...OCONEE...CLARKE...BARROW...MADISON AND
JACKSON COUNTIES UNTIL 500 PM EST...

AT 412 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTH OF COMMERCE TO 11
MILES SOUTHWEST OF INDIAN SPRINGS STATE PARK...MOVING EAST AT 20 MPH.

WIND GUSTS OF 50 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS
BUTTS...JASPER...NEWTON...MORGAN...WALTON...OCONEE...CLARKE...BARROW
...MADISON AND JACKSON COUNTIES THROUGH 500 PM EST. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE ALCOVY...MONROE...MOUNT
VERNON...JACKSON...COMMERCE...INDIAN SPRINGS STATE PARK...SOCIAL
CIRCLE...NICHOLSON...AND FLOVILLA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 4, 4:21 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     5 SE HOMER              34.28N 83.44W
03/04/2008                   BANKS              GA   EMERGENCY MNGR

            THREE TREES DOWN IN THE SOUTHEASTERN PORTION OF THE
            COUNTY.

0349 PM     TSTM WND DMG     2 NW JEFFERSON          34.15N 83.62W
03/04/2008                   JACKSON            GA   COUNTY OFFICIAL

            TWO TREES DOWN ON VALENTINE RD NEAR HWY 332.

&&

MSR
Special weather statement, Mar 4, 4:25 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EST TUE MAR 4 2008

GAZ033-042145-
425 PM EST TUE MAR 4 2008

...HIGH WATERS WILL CONTINUE ALONG BIG CREEK NEAR ALPHARETTA THROUGH
THIS EVENING...

RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF
INTO CREEKS AND RIVERS...CAUSING BIG CREEK TO RISE ABOVE BANKFULL
(6.0 FEET) THIS AFTERNOON.

AT 425 PM EST...THE STAGE AT ALPHARETTA WAS 6.2 FEET AND RISING.
FLOOD STAGE IS 7.0 FEET. THE CREEK IS EXPECTED TO CREST JUST BELOW
FLOOD STAGE BY 8 PM THIS EVENING...THEN FALL BELOW BANKFULL BY
MIDNIGHT TONIGHT.

SOME MINOR FLOODING ALONG BIG CREEK IS POSSIBLE THROUGH THE EVENING
HOURS AND RESIDENTS ALONG THE CREEK...ESPECIALLY IN THE ALPHARETTA
AREA...SHOULD MONITOR THE RISING WATER AND TAKE PRECAUTIONS TO
PROTECT EQUIPMENT AND PROPERTY ALONG THE CREEK.

STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS IF
NECESSARY.
Special weather statement, Mar 4, 4:27 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EST TUE MAR 4 2008

GAZ069>071-042200-
427 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
UPSON...MONROE AND LAMAR COUNTIES UNTIL 500 PM EST...

AT 424 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HIGH FALLS STATE PARK TO THOMASTON...MOVING
EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...AND WIND
GUSTS TO 50 MPH AS THEY MOVE ACROSS UPSON...MONROE AND LAMAR
COUNTIES THROUGH 500 PM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE THOMASTON...THE ROCK...BARNESVILLE...HIGH FALLS STATE
PARK...YATESVILLE...CULLODEN...FORSYTH...AND JULIETTE. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 4, 4:42 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     JEFFERSON               34.13N 83.60W
03/04/2008                   JACKSON            GA   EMERGENCY MNGR

            TOTAL OF 5 TREES DOWN...SCATTERED THROUGHOUT THE COUNTY.

&&

MSR
Special weather statement, Mar 4, 4:56 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EST TUE MAR 4 2008

GAZ027-036>038-049-050-059-060-071-072-042245-
456 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 50
MPH WINDS IN
JONES...MONROE...PUTNAM...JASPER...GREENE...MORGAN...OCONEE...
OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 545 PM EST...

AT 454 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF DANIELSVILLE TO
FORSYTH...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN
DIAMETER...AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS
JONES...MONROE...PUTNAM...JASPER...GREENE...MORGAN...OCONEE...
OGLETHORPE...CLARKE AND MADISON COUNTIES THROUGH 545 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WHITEHALL...WINTERVILLE...WATKINSVILLE...HULL...FORSYTH...
DANIELSVILLE...MONTICELLO AND MADISON. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:37 PM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Gilmer, Pickens38 min
Mar 4, 2:24 PM ESTSevere Thunderstorm WarningFFCClayton, DeKalb36 min
Mar 4, 2:28 PM ESTSevere Thunderstorm WarningFFCForsyth, Fulton47 min
Mar 4, 3:20 PM ESTSevere Thunderstorm WarningFFCHall26 min
Mar 4, 3:33 PM ESTSevere Thunderstorm WarningFFCWhite16 min
Mar 4, 3:52 PM ESTSevere Thunderstorm WarningFFCBanks, Jackson23 min
Mar 4, 4:34 PM ESTSevere Thunderstorm WarningFFCMorgan26 min
Mar 4, 4:52 PM ESTFlash Flood WarningFFCFulton4 hr
Mar 4, 5:24 PM ESTSevere Thunderstorm WarningFFCGreene36 min
Mar 4, 5:52 PM ESTTornado WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.